Cheating Hurt by Infidelity
Betrayal Wayward Donations lying
Welcome

Forums

Guidelines

Find a Local Counselor

The Healing Library

Media

Contact Us
lies
cover
In Association with Amazon.com
Support
Infidelity -
-
like us on facebook
You are not logged in. Login here or register.
[Register]
Newest Member: saltairnc (45082)

New Beginnings Post Reply     Print Topic    
User Topic: Going off A.D.?
ruinedandbroken
♀ Member
Member # 29250
Default  Posted: 9:51 PM, August 18th (Sunday), 2013View ProfileEdit MessagePrivate MessageHomepage

Does anyone have experience with going off their A.D. and can share what I can expect? I really want to get off the A.D. I have no shame in taking them but I also don't want to be on them forever either. I'm scared though; not so much of withdrawal symptoms, but scared of going back into that deep horrible depression again where I didn't want to live. Anyone have experience with this? I've been on A.D. for three years now, since he left.


“People who cheat feel that life is for the taking, and that everyone deserves happiness no matter what the cost. I must remember these tricks if I ever have my soul surgically removed."
Me: BS 42. Him: WH 41 2 Kids 6&9
Married 14 yrs Together 21

Posts: 1575 | Registered: Aug 2010
Dreamboat
♀ Member
Member # 10506
Default  Posted: 10:32 PM, August 18th (Sunday), 2013View ProfileEdit MessagePrivate MessageHomepage

If you have been on them for 3 years and your primarily needed them because of your X's A and leaving, then you are probably ready to get off of them.

ONLY DO THIS UNDER A DR'S SUPERVISION!! Please, do not stop cold turkey. My X's cousin stopped anti-D cold turkey and ended up committing suicide.

I actually stopped taking anti-d at the same time my mother died. I had been tapering off for 6 months and my prescription ran out when I was caring for her in her last days. I thought I would be a basket case but I was ok. I had healed enough by that point and I had the support of my family (and was providing them support also) that I was ok.

Do this under a Dr's supervision and if you taper off or even go off and realize that you still need them, then you can ask the Dr to renew the prescription.

Good luck!


And it's hard to dance with a devil on your back
So shake him off
-- Shake It Out, Florence And The Machine

Posts: 17639 | Registered: Apr 2006 | From: A better place :)
caregiver9000
♀ Member
Member # 28622
Default  Posted: 10:33 PM, August 18th (Sunday), 2013View ProfileEdit MessagePrivate MessageHomepage

I think it depends on the kind you are on? Most of them suggest tapering down the dosage I think. DEFINITELY talk with your doc before doing this and find out.

I had a horrible time coming off of Lexapro (not related to dday, years ago). I tapered according to doctor's orders. I had trouble sleeping, restless leg syndrome (temporarily), extreme moodiness, headaches.

I refused to go back on AD after dday because of that experience.

Good news, it didn't last forever, few weeks. And once it cleared my system, I felt better than ever! Clear headed and relieved.

I think they are all different and everyone has a different reaction. But do follow the tapering recommendation and if there are any "warning" symptoms to be aware of, make sure you know what they are.

Good luck!!!


Me: 44, independent, happy, despite co-parenting with a lower muppet
FT "Stretch" (and Skew!) ;)
DS 13 DS 10
S 5/2010
D 12/2012

Posts: 5842 | Registered: May 2010 | From: a better place
LosferWords
♂ Guide
Member # 30369
Default  Posted: 1:42 AM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

I was on AD's for about 15 months. I decided to quit them when I forgot to take them one day, and I felt great. So I went cold turkey. After about 36 hours, my moods started fluctuating horribly. It was a very bad experience.

So I went back on them for another month or so, and I decided to wean myself off of them. My psychiatrist told me that I could wean myself off of them by cutting down to one every other day for a week, and then quit. I decided to do that, and then take one every third day, and then one every fourth day. It took me about a month to get off of them, and I am doing fine now.

I agree with what others have posted. Take the cautionary approach and listen to your doctor. Wean yourself off of them however your doctor suggests.

Best of luck to you.


Posts: 7244 | Registered: Dec 2010
click4it
♀ Member
Member # 209
Default  Posted: 1:44 AM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

definitely taper..and let your doc know.


Me: 42
Two boys: 17 and 14
Divorced 12-13-05
d-day 10-02-01

Laughter will cure life's ills. Have you had your laugh today?


Posts: 25607 | Registered: Jun 2002 | From: California
Bluebird26
♀ Member
Member # 36445
Default  Posted: 5:38 AM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

I am on a very mild dose, it is more a sleep aid. I have been on mine for close to 2 years. After 12 months I decided with my doctors permission to try and go off them. I tapered the dose and was extremely emotional for about a week. When I eventually went off them, I was snappy and angry a lot of the time and still had difficulty sleeping. I ended up going back on them. I just wasn't ready. I know how you feel I hate being on mine for several reasons. One of which is excess weight gain. I am seriously considering trying to go off mine again later this year.

Good luck.


"Loving someone should not mean losing you. Love empowers you. It shouldn't erase you. - Thelma Davis.

Posts: 1349 | Registered: Aug 2012 | From: Australia
Chrysalis123
♀ Member
Member # 27148
Default  Posted: 7:04 AM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

I had to taper off very slowly. After I was off , I felt great. I tapered off by following my doctor's suggestions.

I have not been back on them since. I was on for 2 years.


Don’t get to the end of your life and find that you lived only the length of it; live the width of it as well. 

Posts: 2688 | Registered: Jan 2010
SeanFLA
♂ Member
Member # 32380
Default  Posted: 10:01 AM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

AD's made me more scared actually. I had a hard time getting off them. One day I accidently dropped one in some water and for some reason I watched it dissolve. The pill leaked and turned all sorts of blue and what not. I thought about those chemicals in my body and my brain. Something snapped in me and I said to myself..."WTF has this woman done to me that I've come to this?...fuck this woman."

I stopped them that week. There was no lower dose of what I was taking other than every few days to wean off. I tried that at my doctor's orders and I was falling back and forth with that weird feeling. Finally I said enough and I quit. I had bad side effects but no suicidal thoughts. I just suffered through it for about two more weeks and then it stopped and I felt sooo much better. I would rather feel some depression and work through it than mask it with that stuff. My doctor even told me..."Eventually you have to work through the emotional pain...there's just no way around it" He was right.

AD's are great for many people...just not this cat.


BS(me) 48
WW 46
1 son 14 yrs old
Married 18 yrs, together 21 yrs

"You never know how strong you are until being strong is the only choice you have." ~ Bob Marley


Posts: 1470 | Registered: Jun 2011 | From: Zombie Land
InnerLight
♀ Member
Member # 19946
Default  Posted: 2:48 PM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

In addition to going off the ADs under doctors direction, very slowly, you can work with a nutritionist or naturopath or acupuncturist to make sure you have plenty of nutrients in your diet and a specific supplement protocol for supporting balanced brain chemistry.

Julia Ross's book the mood cure, describes this kind of support.

Your body makes serotonin from the nutrients in your food, you have to make sure those metabolic pathways have what they need to make neurotransmitters. Ie. aminos, tryptophan, , B6 at the least.

Get this kind of support and you will be stronger than ever.

Good luck!


BS, age 53, d-day 6-2-08, divorced after 17 years and 20 together. Now I am living alone in the beautiful rural property that was once the dream retreat with X. It's taking a long time to create new dreams but despite some struggles I am mostly happy.

Posts: 5835 | Registered: Jun 2008 | From: Rural California
ruinedandbroken
♀ Member
Member # 29250
Default  Posted: 5:07 PM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

Thanks all. I'm going to be talking to my dr. about it this week.


“People who cheat feel that life is for the taking, and that everyone deserves happiness no matter what the cost. I must remember these tricks if I ever have my soul surgically removed."
Me: BS 42. Him: WH 41 2 Kids 6&9
Married 14 yrs Together 21

Posts: 1575 | Registered: Aug 2010
ruinedandbroken
♀ Member
Member # 29250
Default  Posted: 5:07 PM, August 19th (Monday), 2013View ProfileEdit MessagePrivate MessageHomepage

Thanks all. I'm going to be talking to my dr. about it this week.


“People who cheat feel that life is for the taking, and that everyone deserves happiness no matter what the cost. I must remember these tricks if I ever have my soul surgically removed."
Me: BS 42. Him: WH 41 2 Kids 6&9
Married 14 yrs Together 21

Posts: 1575 | Registered: Aug 2010
Topic Posts: 11

Return to Forum: New Beginnings Post Reply to this Topic
adultry
Go to :
madness  
© 2002 - 2014 SurvivingInfidelity.com. All Rights Reserved.